Alert archive / Wisconsin / Frost Advisories in 2018
Frost Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 21, 2018, 2:34 PM CDT for 13 counties in Wisconsin. It took effect at Sep 22, 2018, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2018, 2:34 PM CDT (19:34 UTC)
- In effect from
- Sep 22, 2018, 12:00 AM CDT
- Expired
- Sep 22, 2018, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 111 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
517 WWUS73 KGRB 211934 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 234 PM CDT Fri Sep 21 2018 WIZ005-010>013-018>021-030-031-035-036-073-074-220345- /O.NEW.KGRB.FR.Y.0001.180922T0500Z-180922T1300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Southern Marinette County-Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 234 PM CDT Fri Sep 21 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... The National Weather Service in Green Bay has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM CDT Saturday. * TEMPERATURE...lows will fall into the middle to upper 30s tonight, leading to frost across north-central and portions of central Wisconsin. * IMPACTS...Frost may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ WIZ022-220000- /O.CON.KGRB.WI.Y.0003.000000T0000Z-180922T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 234 PM CDT Fri Sep 21 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...through this evening. * WINDS...Northwest winds of 25 to 35 mph with gusts to 45 mph. Winds will quickly diminish early this evening. * IMPACTS...Tree branches and lightweight objects could be damaged. Some power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Kurimski
1 follow-up statement
518 WWUS73 KGRB 212346 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 646 PM CDT Fri Sep 21 2018 WIZ022-220100- /O.EXP.KGRB.WI.Y.0003.000000T0000Z-180922T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 646 PM CDT Fri Sep 21 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The strong low pressure system that brought the gusty winds through much of the day will continue to shift quickly off to the northeast of the area. This, along with high pressure becoming centered overhead, will allow winds to steadily decrease and become light and variable late this evening. Therefore, the wind advisory will be allowed to expire at 7 PM CDT this evening. $$ WIZ005-010>013-018>021-030-031-035-036-073-074-221300- /O.CON.KGRB.FR.Y.0001.180922T0500Z-180922T1300Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Southern Marinette County-Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 646 PM CDT Fri Sep 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * TEMPERATURE...lows will fall into the middle to upper 30s tonight into early Saturday morning, leading to frost across north-central and portions of central Wisconsin. * IMPACTS...Frost may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 21, 2:23 PM CDT, 11 minutes earlier.
Area forecast discussion, Sep 21, 2:23 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 223 PM CDT Fri Sep 21 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Saturday Issued at 223 PM CDT Fri Sep 21 2018 A tight pressure gradient over the western Great Lakes continues to bring gusty west to northwest winds of 30 to 40 mph with some gusts to 45 mph, especially over Door County where a Wind Advisory continues. These winds will die down precipitously later this afternoon and into the early evening as the atmosphere decouples and high pressure builds in from the west. Any lingering showers across central and north-central Wisconsin will also die down with the loss of daytime heating during the same time period. Drier air advecting in from the west with the aforementioned high and the loss of daytime heating will cause clouds to dissipate as well this evening, with mostly clear skies expected during the overnight hours. Given the cold air mass in place coupled with the loss of clouds and winds becoming light overnight lows will tumble into the middle to upper 30s across the north, with lows around 40 across central and east-central Wisconsin. The cold overnight lows will likely lead to areas of frost across central and north-central Wisconsin late tonight and into the early morning hours of Saturday. Given this is the first frost of the season and temperatures are expected to dip into the 30s will issue a Frost Advisory from midnight through 8 am for north-central and portions of central Wisconsin for late tonight through Saturday morning. High pressure will then be in firm control of the weather on Saturday, with mostly sunny skies and cool temperatures. Highs on Saturday afternoon will mainly be in the lower to middle 60s. .LONG TERM...Saturday Night Through Friday Issued at 223 PM CDT Fri Sep 21 2018 Zonal flow and surface high pressure will keep the area dry through the end of the weekend. Focus for the long term will be a cold front expected to arrive Monday night into Tuesday. Return flow behind the high pressure system will bring warmer temperatures into the region Sunday and Monday afternoon. Late Monday night into Tuesday morning, the next cold front arrives in the area. Ample shear will be in the area, but with little instability in the area. Severe weather seems unlikely at this time, although showers and a few thunderstorms are possible. A brief period of quieter conditions is expected Wednesday before another shortwave approaches the region Thursday night into Friday. After the slightly above normal temperatures Sunday and Monday, temperatures will be around normal through the remainder of the extended. && .AVIATION...for 18Z TAF Issuance Issued at 1222 PM CDT Fri Sep 21 2018 A strong storm system northeast of Lake Superior will produce gusty west to northwest surface winds this afternoon that may produce crosswind considerations for light aircraft. MVFR ceilings will continue to lift this afternoon, with mostly VFR conditions by late afternoon. Scattered showers may continue into the afternoon across central and north-central Wisconsin. Skies should clear overnight, with patchy frost and ground fog possible in central and northcentral Wisconsin. Good flying weather is expected Saturday with light winds and clear to mostly clear skies. && .GRB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from midnight tonight to 8 AM CDT Saturday for WIZ005-010>013-018>021-030-031-035-036-073-074. Wind Advisory until 7 PM CDT this evening for WIZ022. && SHORT TERM.....Kurimski LONG TERM......Uhlmann AVIATION.......Kurimski
Hazardous weather outlook, Sep 21, 4:10 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 410 AM CDT Fri Sep 21 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 410 AM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Winds gusting over 40 mph in Door county could cause minor damage to trees, and knock over lightweight objects today. A wind advisory is in effect. Patchy frost is possible over portions of northern and central Wisconsin late tonight once winds diminish. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms Monday night. They are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, but spotters are asked to report any wind damage or flooding from last night. LMZ521-522-541>543-220915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 410 AM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Southwest winds with gale force gusts are likely this morning. The winds will veer to the west northwest in the afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Monday night, possibly posing a hazard to mariners. RDM/MG
In the hours before
Special weather statement, Sep 21, 10:39 AM CDT, 3 hours 55 minutes before
Special Weather Statement National Weather Service Green Bay WI 1039 AM CDT Fri Sep 21 2018 WIZ005-010>013-018>021-030-031-035>040-045-048>050-073-074-212100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1039 AM CDT Fri Sep 21 2018 ...GUSTY WINDS EXPECTED ACROSS THE AREA TODAY... Look for gusty west winds across the area today. Winds will gust to 30 to 40 mph, with a few gusts to 45 mph possible. Motorists driving high profile vehicles should use extra caution when driving today. Homeowners should secure any loose outdoor furniture that could be blown over with these winds. The winds will also cause sporadic minor tree damage and power outages. Kurimski
Local storm report, Sep 21, 11:23 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1123 AM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND GST 6 ESE FLORENCE 45.90N 88.13W
09/21/2018 M54 MPH FLORENCE WI TRAINED SPOTTER
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:57 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 48 min |
| Sep 20, 9:29 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Oneida | 46 min |
| Sep 20, 9:42 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 48 min |
| Sep 20, 10:09 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 51 min |
| Sep 20, 10:18 PM CDT | Special Weather Statement | GRB | Langlade, Menominee, Shawano | 57 min |
| Sep 20, 10:54 PM CDT | Special Weather Statement | GRB | Marinette, Menominee, Oconto, Portage, Shawano, Waupaca and 1 more | 66 min |
| Sep 20, 11:41 PM CDT | Severe Thunderstorm Warning | GRB | Oconto, Shawano | 34 min |
| Sep 21, 3:55 AM CDT | Wind Advisory | GRB | Door | 15 hr |
| Sep 21, 3:19 PM CDT | Small Craft Advisory | GRB | 8 hr |
Nearby
Frost Advisories in Wisconsin, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.